MAUDE Adverse Event Report: BIOSENSE WEBSTER INC SOUNDSTAR® ECO DIAGNOSTIC ULTRASOUND CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

BIOSENSE WEBSTER INC SOUNDSTAR® ECO DIAGNOSTIC ULTRASOUND CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 10439072
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 03/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an atrial flutter left (l-afl) ablation procedure with a soundstar® eco diagnostic ultrasound catheter and suffered a cardiac tamponade (ct) requiring pericardiocentesis and prolonged hospitalization.It was reported that during "2 hours post-op" from this case, it was discovered with a ¿tte post-ablation echo" while in recovery, that the patient had suffered a pericardial effusion (pe).The patient's effusion was then "tapped and drained" and 500 cc of fluid was removed from the patient.The patient was reported as stable and did not need surgery.This was not a part of any study.The biosense webster inc.(bwi) representative stated that they used a 10 fr soundstar catheter, a smart touch sf (stsf) ablation catheter, a vizigo sheath, and a pentaray in the case.However, none of the devices are available for return due to the injury being discovered "2 hours post-op".The physician did not state what they believe the source of the injury to be.It was discovered post use of biosense webster products.The physician¿s opinion on the cause of this adverse event was that it was procedure related.Outcome of the adverse event was improved.The patient required extended hospitalization because of the adverse event.Transseptal puncture was performed, needle details unknown.Prior to noting the pe or ct, ablation was performed.There was no evidence of steam pop.Irrigated catheter was used in the event, the flow setting was 2, 8, 15, normal stsf settings.Correct catheter settings were selected on the generator.Pump switching was from ¿low¿ to ¿high¿ flow during ablation.Force visualization features used were dashboard, vector and visitag.Visitag module was used, parameters for stability used were 3s, 3mm, 25% above 3g.Additional filter used with the visitag was respiratory adjustment.Tag index was used.
 
Additional Manufacturer Narrative
The device has been reported as discarded, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.Manufacturing record evaluation (mre) cannot be conducted because no lot number was provided by the customer.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).

Brand Name
SOUNDSTAR® ECO DIAGNOSTIC ULTRASOUND CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
SIEMENS LTD. SEOUL
venture bldg 2, office 112 601
pohang technopark, jigok-dong
gyeongbuk 790-8 34
KS   790-834
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16710197
Report Number2029046-2023-00771
Device Sequence Number14972400
Product Code OBJ
UDI-Device Identifier10846835008845
UDI-Public10846835008845
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K112050
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10439072
Device Catalogue Number10439072
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2023
Initial Report FDA Received Date04/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK TRANSSEPTAL NEEDLE.; UNK_CARTO 3.; UNK_CARTO VIZIGO SHEATH.; UNK_PENTARAY.; UNK_SMART TOUCH BIDIRECTIONAL SF.
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient SexMale